MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035431030
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a coil embolization procedure of an unruptured aneurysm, the operator attempted to deliver the subject coil as the third coil to the target lesion.The subject coil and the microcatheter were adjusted several times due to tortuosity and stenosis of the patients vascular anatomy.The subject coil got prematurely detached in the microcatheter and was discontinued to use.The subject coil was replaced and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual/microscopic inspection: the coil was returned detached within a microcatheter.The main coil was seen to be kinked.Functional inspection: the catheter was flushed and a patency mandrel was advanced through to remove the coil.The main coil exited the distal of the catheter.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The device failed to meet specification when received for complaint investigation based on the analyzed anomalies noted to the device.The reported complaint was confirmed based on analysis.Additional information provided by the customer indicated that the device was confirmed to be in good condition prior to use, the device was prepared as per the dfu.Also additional information indicated that the patient anatomy was severely torturous which would have contributed to the event.The returned main coil was found to be detached.Therefore the as reported 'main coil prematurely detached/separated during use' can be confirmed.The as reported and as analyzed 'main coil prematurely detached/separated during use' as well as the 'main coil kinked/bent' will be assigned procedural factors as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
TARGET HELICAL NANO 1MM X 3CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12747166
Report Number3008881809-2021-00467
Device Sequence Number4530203
Product Code HCG
UDI-Device Identifier04546540698018
UDI-Public04546540698018
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2024
Device Model NumberM0035431030
Device Catalogue NumberM0035431030
Device Lot Number22837947
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/09/2021
Supplement Date Received by Manufacturer01/24/2022
Initial Report FDA Received Date11/03/2021
Supplement Report FDA Received Date02/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER); EXCELSIOR XT-17 MICROCATHETER (STRYKER); EXCELSIOR SL-10 MICROCATHETER (STRYKER); EXCELSIOR XT-17 MICROCATHETER (STRYKER)
Patient Age83 YR
Patient SexMale
Patient RaceAsian